Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 55, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 22, 2013, 9:59 PM MDT for Utah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 9:59 PM MDT (03:59 UTC)
- Expired
- Aug 23, 2013, 1:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 106 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3434 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WGUS55 KSLC 230359 FFWSLC UTC049-230700- /O.NEW.KSLC.FF.W.0055.130823T0359Z-130823T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 PM MDT THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL UTAH COUNTY IN UTAH SPECIFICALLY...THE QUAIL BURN SCAR ADJACENT TO ALPINE * UNTIL 100 AM MDT * AT 955 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS BEEN FALLING OVER THE QUAIL BURN SCAR ADJACENT TO THE COMMUNITY OF ALPINE. RADAR ESTIMATES INDICATE THAT A QUARTER INCH OF RAINFALL HAS FALLEN ON THE BURN SCAR OVER THE PAST HOUR!. 2 MORE STORMS WILL LIKELY BRING ANOTHER QUARTER TO HALF INCH TO THE BURN SCAR DURING THE NEXT HOUR. IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN A DEBRIS FLOW INTO AREAS OF ALPINE THAT ARE ADJACENT TO THE BURN SCAR. PEOPLE LIVING IN THIS AREA SHOULD TAKE ACTION TO ENSURE THEIR SAFETY! PRECAUTIONARY/PREPAREDNESS ACTIONS... IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED TO TAKE SWIFT ACTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180 $$ ROGOWSKI
2 follow-up statements
713 WGUS75 KSLC 230541 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1141 PM MDT THU AUG 22 2013 UTC049-230700- /O.CON.KSLC.FF.W.0055.000000T0000Z-130823T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAH UT- 1141 PM MDT THU AUG 22 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR NORTH CENTRAL UTAH COUNTY... AT 1128 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS DIMINISHED OVER THE QUAIL BURN SCAR. HOWEVER...LAW ENFORCEMENT REPORTED THAT DEBRIS FLOWS HAD COME OUT OF BOX ELDER AND WADSWORTH CANYONS AND HAVE IMPACTED GROVE DRIVE AND THE RODEO GROUND AREA OF ALPINE WITH AT LEAST 1 HOME FLOODED. RUNOFF FROM THE EARLIER PRECIPITATION MAY PRODUCE ADDITIONAL DEBRIS FLOWS OVER THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED TO TAKE SWIFT ACTION. && LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180 $$ LC
988 WGUS75 KSLC 230657 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1257 AM MDT FRI AUG 23 2013 UTC049-230705- /O.EXP.KSLC.FF.W.0055.000000T0000Z-130823T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAH UT- 1257 AM MDT FRI AUG 23 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL UTAH COUNTY... RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND THE THREAT OF FURTHER DEBRIS FLOWS FROM THE QUAIL BURN SCAR HAS DECREASED. THEREFORE... THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180 $$ LC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:46 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 9:46 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 946 PM MDT THU AUG 22 2013 .SYNOPSIS...DEEP MOISTURE WILL DEVELOP SUNDAY INTO EARLY IN THE WORK WEEK EXPANDING COVERAGE OF SHOWERS AND THUNDERSTORMS AND LEADING TO COOLER TEMPERATURES ACROSS THE REGION. && .DISCUSSION...WATER VAPOR LOOP SHOWS A DISTURBANCE LIFTING OVER THE PACIFIC NORTHWEST AHEAD OF AN APPROACHING TROUGH. A RIDGE IS LOCATED ACROSS THE PLAINS. ACARS 400-250MB WIND OBSERVATIONS PLACE A 50-70KT CYCLONICALLY CURVED JET OVER THE PACIFIC NORTHWEST AND WESTERN GREAT BASIN. RAP...GOES...GPS SENSORS...AND 00Z SLC RAOB INDICATE PRECIPITABLE WATER VALUES RANGE FROM 0.80" FAR NORTHERN UTAH TO 1.60" ACROSS FAR SOUTHEAST UTAH. THERE HAVE BEEN NATIONAL COMMUNICATIONS ISSUES WITH SOME OF OUR PRODUCTS THIS EVENING SO IF ANYTHING IS MISSING...REST ASSURED TECHNICIANS ARE WORKING ON THE ISSUE. MOISTURE BEING DRAWN INTO THE REGION BETWEEN THE TROUGH TO THE WEST AND RIDGE TO OUR EAST. BEING IN THE MAIN FLOW...DISTURBANCES ARE ROTATING OVERHEAD. THIS IS THE CAUSE FOR AN ORGANIZED BATCH OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE WASATCH FRONT. RADAR TRENDS AND HRRR-3KM TAKE THIS CONVECTION TO THE NORTHEAST OVERNIGHT. NO REASON TO THINK IT DISSIPATES TOO QUICKLY WITH RADAR TRENDS SHOWING NEW CELLS DEVELOPING TO THE SOUTH AND PROPAGATING INTO THE FEATURE...SO RAISED POPS TO LIKELY WASATCH FRONT TO THE NORTHEAST. ELSEWHERE...HOLD ON TO THE IDEA OF ISOLATED TO SCATTERED CONVECTION OVERNIGHT. THIS IS ONGOING ACROSS NORTHWEST UTAH WITH BETTER SHEAR DUE TO PROXIMITY OF THE DISTURBANCE OVER THE PACIFIC NORTHWEST. EXPECT ADDITIONAL ACTIVITY TO DEVELOP OVERNIGHT FROM ARIZONA NORTHWARD PER SATELLITE AND HRRR-3KM TRENDS. BUMPED UP CLOUD COVER SIGNIFICANTLY. TWEAKED TEMPERATURES MAINLY THE DIURNAL CURVE. REST UNCHANGED. PREVIOUS DISCUSSION FOLLOWS... AN UPPER LEVEL LOW CURRENTLY LOCATED NEAR THE CALIFORNIA/OREGON BORDER REGION WILL CONTINUE TO MOVE NORTHEASTWARD THROUGH TONIGHT. SOUTHERLY FLOW AHEAD OF THIS LOW WILL KEEP SUFFICIENT MOISTURE ACROSS THE STATE FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON AND EVENING. CURRENTLY THUNDERSTORM COVERAGE IS RELATIVELY ISOLATED...BUT THIS MAY INCREASE IN COVERAGE OVER THE NEXT FEW HOURS. WILL CONTINUE TO MONITOR AND INCREASE POPS IF NECESSARY. AS THE LOW CONTINUES NORTHEASTWARD TONIGHT...THERE MAY BE ENOUGH FORCING TO KEEP CONVECTION GOING INTO THE OVERNIGHT HOURS ACROSS NORTHERN UTAH. THE NEXT BIG QUESTION MARK IS THE IMPACT OF A TROPICAL SYSTEM IN THE EASTERN PACIFIC FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK. AS A TROUGH APPROACHES THE WEST COAST OF THE UNITED STATES...A DEEP LAYER OF TROPICAL MOISTURE IS DRAWN NORTHWARD INTO ARIZONA AND UTAH. THE ENTRANCE REGION TO A JET STREAK ON THE EASTERN SIDE OF THE LONGWAVE TROUGH IS EXPECTED TO SET UP ACROSS CENTRAL AND SOUTHERN UTAH SUNDAY INTO MONDAY. THE LAST SEVERAL GFS RUNS HAVE SHOWN A VERY STRONG MOISTURE SURGE ASSOCIATED WITH THIS SYSTEM...COUPLED WITH STRONG DYNAMICS. ISSUED AN SPS TO ALERT ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH SUNDAY INTO EARLY NEXT WEEK OF THE POTENTIAL FOR WIDESPREAD RAINFALL AND COOLER TEMPERATURES. MANY TIMES...GLOBAL MODELS HAVE INDICATED A TROPICAL MOISTURE SURGE ADVECTED INTO UTAH AHEAD OF A TROUGH...MUCH LIKE THE CURRENT GFS. AND MANY TIMES DUE TO VARIOUS MODELING ISSUES...THE TROPICAL MOISTURE SURGE HAS NOT COME TO FRUITION. WHILE CONFIDENCE IS RELATIVELY HIGH THAT A PERIOD OF PRECIPITATION WILL OCCUR ACROSS CENTRAL AND SOUTHERN UTAH SUNDAY INTO EARLY NEXT WEEK...CONFIDENCE IN THE CURRENT SOLUTION OF THE GFS WITH THE ATTENDANT HEAVY RAINFALL IS STILL ON THE LOW SIDE PARTLY DUE TO PAST MODEL PERFORMANCE. IF FUTURE MODEL RUNS CONTINUE TO SHOW THIS SOLUTION...CONFIDENCE WILL INCREASE. && .AVIATION...EXPECT VFR CONDITIONS AT THE KSLC TERMINAL THROUGH TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NEARBY MOUNTAINS THIS EVENING WITH SOME OF THESE STORMS MOVING INTO THE TERMINAL VICINITY. THESE STORMS MAY DELIVER SOME BRIEF REDUCTION IN VISIBILITY IN RAIN AT THE TERMINAL. GUSTY ERRATIC WINDS THROUGH 05Z DUE TO CONVECTION. SOUTHEAST FLOW WILL LIKELY MAKE ITS PRESENCE AFTER THE SHOWERS PASS...BETWEEN 05-07Z. && .FIRE WEATHER...AN EXTENSIVE DEEP LAYER MOISTURE PLUME WILL REMAIN OVER ALL BUT THE EXTREME NORTHWEST PORTION OF THE FIRE DISTRICTS THE NEXT COUPLE OF DAYS. THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE SLIGHTLY REDUCED THROUGH SATURDAY...THOUGH ANYTHING THAT DOES FORM WILL HAVE A GOOD CHANCE AT PRODUCING WETTING RAINS ACROSS CENTRAL AND SOUTHERN UTAH. A FURTHER INCREASE IN MOISTURE BEGINNING SUNDAY MAY OFFER UP THE POTENTIAL FOR WIDESPREAD WETTING RAINS FOR THE SOUTHERN TWO-THIRDS OF THE STATE SUNDAY...AND POSSIBLY INTO MONDAY. THIS MOISTURE WILL LINGER OVER ALL BUT THE EXTREME NORTHWEST PORTION OF UTAH THROUGH MUCH OF THE WEEK. SCATTERED COVERAGE OF WETTING RAINS IS ANTICIPATED...WITH THE GREATEST THREAT FOR THE HIGHER TERRAIN OF SOUTHERN AND CENTRAL UTAH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/KRUSE FIRE WEATHER...CONGER AVIATION...VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 4:28 PM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 428 PM MDT THU AUG 22 2013 UTZ001>016-019>021-517-518-WYZ021-231230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 428 PM MDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS MOST OF THE OUTLOOK AREA THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. ISOLATED FLASH FLOODING IS POSSIBLE IN THE MORE PRONE DRY WASHES AND SLOT CANYONS IN SOUTHERN UTAH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE FRIDAY INTO SATURDAY ACROSS MUCH OF THE OUTLOOK AREA. DEEP MOISTURE IS EXPECTED TO MOVE BACK INTO THE AREA STARTING SUNDAY AND REMAIN THROUGH EARLY NEXT WEEK. THIS WILL BRING ANOTHER INCREASE IN PRECIPITATION AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 22, 4:13 PM MDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 413 PM MDT THU AUG 22 2013 UTZ001>016-019>021-517-518-WYZ021-231200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 413 PM MDT THU AUG 22 2013 ...COOLER AND WETTER WEATHER COMING TO CENTRAL AND SOUTHERN UTAH... A LARGE WEATHER SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN PORTIONS OF THE STATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE POTENTIAL FOR WIDESPREAD RAIN TO THE AREA. IN ADDITION TO THE RAIN...SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED WITH TEMPERATURES FALLING 10 TO 15 DEGREES BELOW FRIDAYS READINGS BY SUNDAY. DEPENDING ON HOW THIS SYSTEM EVOLVES...THERE MAY BE THE POTENTIAL FOR LOCALIZED FLASH FLOODING WITH THE RAINFALL SUNDAY INTO MONDAY. ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH DURING THIS PERIOD SHOULD CONTINUE TO MONITOR FUTURE FORECASTS OVER THE NEXT SEVERAL DAYS. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Special weather statement, Aug 22, 4:48 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 448 PM MDT THU AUG 22 2013 UTZ005-222315- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 448 PM MDT THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL 515 PM MDT... AT 443 PM MDT...STORM SPOTTERS REPORTED A THUNDERSTORM PRODUCING STRONG GUSTY WINDS IN THE VICINITY OF WENDOVER...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 TO 55 MPH HAVE OCCURRED AND ARE STILL EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 80 ACROSS THE SALT FLATS AND RURAL CENTRAL TOOELE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4100 11405 4100 11325 4042 11322 4044 11406 TIME...MOT...LOC 2246Z 254DEG 23KT 4063 11368 PW
Special weather statement, Aug 22, 5:36 PM MDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 536 PM MDT THU AUG 22 2013 UTZ002-003-005-230030- GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT- 536 PM MDT THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN DAVIS... SOUTHERN BOX ELDER AND NORTHERN TOOELE COUNTIES UNTIL 630 PM MDT... AT 530 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF KNOLLS TO 14 MILES SOUTH OF DELLE...AND MOVING EAST AT 35 MPH. BLOWING DUST AND SALT WILL ACCOMPANY THE STRONGEST WINDS IN THESE AREAS. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 80 IN WESTERN TOOELE COUNTY... DELLE... LAKESIDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4143 11306 4082 11225 4045 11317 4083 11380 TIME...MOT...LOC 2335Z 251DEG 30KT 4098 11333 4058 11275 GM
Special weather statement, Aug 22, 6:47 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 647 PM MDT THU AUG 22 2013 UTZ002-005-230145- GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT UT- 647 PM MDT THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIS...SOUTHWESTERN WEBER...EASTERN BOX ELDER AND EXTREME NORTHEASTERN TOOELE COUNTIES UNTIL 745 PM MDT... AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES SOUTHEAST OF PARK VALLEY TO 21 MILES WEST OF HOOPER...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ANTELOPE ISLAND STATE PARK... GOLDEN SPIKE HISTORIC SITE AND PROMONTORY... THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4180 11265 4105 11210 4096 11249 4148 11306 TIME...MOT...LOC 0047Z 223DEG 28KT 4148 11290 4110 11248 MERRILL
Special weather statement, Aug 22, 9:28 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 928 PM MDT THU AUG 22 2013 UTZ001>016-019>021-517-518-WYZ021-231230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 928 PM MDT THU AUG 22 2013 ...COOLER AND WETTER WEATHER COMING TO CENTRAL AND SOUTHERN UTAH... A LARGE WEATHER SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN PORTIONS OF THE STATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE POTENTIAL FOR WIDESPREAD RAIN TO THE AREA. IN ADDITION TO THE RAIN...SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED WITH TEMPERATURES FALLING 10 TO 15 DEGREES BELOW FRIDAYS READINGS BY SUNDAY. DEPENDING ON HOW THIS SYSTEM EVOLVES...THERE MAY BE THE POTENTIAL FOR LOCALIZED FLASH FLOODING WITH THE RAINFALL SUNDAY INTO MONDAY. ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH DURING THIS PERIOD SHOULD CONTINUE TO MONITOR FUTURE FORECASTS OVER THE NEXT SEVERAL DAYS. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:04 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Aug 22, 6:47 PM MDT | Special Weather Statement | SLC | Davis | 58 min |
| Aug 23, 8:08 AM MDT | Flash Flood Warning | SLC | Carbon, Emery | 6 hr |
| Aug 23, 1:57 PM MDT | Flash Flood Warning | SLC | Carbon, Emery | 4 hr |
| Aug 23, 3:16 PM MDT | Flood Watch | SLC | 3 days |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.